EconPapers    
Economics at your fingertips  
 

Bayes model averaging of cyclical decompositions in economic time series

Richard Kleijn and Herman van Dijk
Additional contact information
Richard Kleijn: Econometric Institute, Erasmus University Rotterdam, The Netherlands, Postal: Econometric Institute, Erasmus University Rotterdam, The Netherlands

Journal of Applied Econometrics, 2006, vol. 21, issue 2, 191-212

Abstract: A flexible decomposition of a time series into stochastic cycles under possible non-stationarity is specified, providing both a useful data analysis tool and a very wide model class. A Bayes procedure using Markov Chain Monte Carlo (MCMC) is introduced with a model averaging approach which explicitly deals with the uncertainty on the appropriate number of cycles. The convergence of the MCMC method is substantially accelerated through a convenient reparametrization based on a hierarchical structure of variances in a state space model. The model and corresponding inferential procedure are applied to simulated data and to cyclical economic time series like US industrial production and unemployment. We derive the implied posterior distributions of model parameters and some relevant functions thereof, shedding light on several key features of economic time series. Copyright © 2006 John Wiley & Sons, Ltd.

Date: 2006
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://hdl.handle.net/10.1002/jae.823 Link to full text; subscription required (text/html)
http://qed.econ.queensu.ca:80/jae/2006-v21.2/ Supporting data files and programs (text/html)

Related works:
Journal Article: Bayes model averaging of cyclical decompositions in economic time series (2006) Downloads
Working Paper: Bayes model averaging of cyclical decompositions in economic time series (2003) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:jae:japmet:v:21:y:2006:i:2:p:191-212

Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252

DOI: 10.1002/jae.823

Access Statistics for this article

Journal of Applied Econometrics is currently edited by M. Hashem Pesaran

More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and Christopher F. Baum ().

 
Page updated 2025-03-24
Handle: RePEc:jae:japmet:v:21:y:2006:i:2:p:191-212